Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Is there any relation between tryptomer and loss in libido?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 947 Questions
Hi, i was using tryptomer 25 mg 2 year before and took it for around 8 months and then stopped. that was given to me when i was experiencing little disbalance, fatigue and had blurred vision. it helped me somewhat and then i stopped taking it. Now i feel that was because i wa taking lot of nicotine tablet because of which i think i had those problem. I still feel that problem is there but not of that intensity. I am trying to reduce my nicotine tablet intake gradually, i hope the condition will go away. One more thing i heard that tryptomer causes loss in libido which i felt after taking it. Do u think my loss in libido now has anything to do with tryptomer i took 2 years back?
Posted Wed, 19 Feb 2014 in Mental Health
Answered by Dr. Manisha Gopal 19 hours later
Brief Answer: Unlikely to be due to tryptomer now Detailed Answer: Hello and welcome to HCM! I have read the questions carefully and can tell from my clinical experience that there can be some loss/ reduced libido with tryptomer. But this usually returns back to normal levels within few days to two weeks after stopping the drug. So, if you are still having some problem in libido then it is not due to its use two year back. It may be due to -continuous use of nicotine tablet or -a part of mild depression ( fatigue) itself. Secondly, the symptoms of fatigue, disbalance and blurred vision donot seem to be ralated to nicotine use, as nicotine is a stimulant, so it usually gives- stimulation to Brain and not fatigue. I think that the symptoms are related to depression-- as they improved partially with tryptomer two years back. You still have some symptoms present even now, these can be helped a lot with medicines ( if you want to take them). The are many new good molecules available which do not cause reduce libido. Hope the reply is useful please feel free to ask more questions for clarification If you are satisfied, please close the query and rate the answer Dr. Manisha Gopal MD Psychiatry
Above answer was peer-reviewed by
Follow-up: Is there any relation between tryptomer and loss in libido? 4 hours later
Thank you doctor, Actually this was my symptom 2 years before because of which i was prescribed Tryptomer: 1) heaviness in eyes/head and little disbalance particulary at night(in dark). 2) always feeling tired even in morning after good night sleep.Never felt fresh after waking up in morning. 3) somewhat trembling feeling inside the whole body. 4) at night i use to see little blurred vision, specially when looking at light like lamp post light etc at little distance 5) waking up jolted if i used to take a small nap for few min in office. I suspected nicotine because when i thought was was the thing which i did after the symptom developed? its only one thing nicotine which i started taking after i reduced smoking. There was no change in my lifestyle/eating other than this. This is the reason i suspect nicotine tab may be the reason, bevause i was never heavy smoker but i started taking 4 mg nictone tab and use to take around 10 a day. Even that tablet(cipla nicotex) contain some overdose warning related to dizziness and nausea i guess. I am a healthy man without any other problem as confirmed from various test which i have done including general blood test and liver and thyroid as well as sugar test done. Doctor prescribed me tryptomer only after all other test came normal. He said it might be because of some problem with nervous system and to my surprise it did work at that time. But it never actually cured completly and i had to stop it because i felt much better then. I am still taking nicotine tab and am trying to reduce it now( taking 2 mg now less no of times). Please let me know if there is anything elase i should do. Thanks...
Answered by Dr. Manisha Gopal 54 minutes later
Brief Answer: Explained below Detailed Answer: Hello, You are right as tryptomer would definitely help in these symptoms, and would even have eradicated them but the dosage you took were very less for it. it should have been increased to may be 75-100 mg for complete results. Second, the issue of nicotine- it does has some of the side ffect which you faced at that time , but the point that tryptomer helped you points to a possibily that it was more neurogenic than caused by nicotine use. Advice: You should stop nicotine use altogether, and also take some good multivitamin supplementation along with it, (they always help in healing of neurons faster). I don't know away you are still taking nicotine tablets, as you said you were never a heavy smoker... if you have difficulty in quitting them, then may be bupropion/ Venlafaxine can help you. Your doctor would know about them. I feel that you still have some symptoms left- may be it's just mild depression/ somatic symptoms which can be helped with drugs. see a doctor in person and get yourself evaluated, this wil help on low libido too. Also try to do these - --to improve your lifestyle, relax more often -- walk/ jogging for 1/2 hr a day -- increase more of sprouts and salad in diet Hope the reply helps you! Wish you good health Dr. Manisha Gopal MD Psychiatry
Above answer was peer-reviewed by
Follow-up: Is there any relation between tryptomer and loss in libido? 1 hour later
thanks.. will do the same
Answered by Dr. Manisha Gopal 9 hours later
Brief Answer: Wish you good health! Detailed Answer: Thank you too and wish you god health! Dr. Manisha Gopal MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor